Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2009  |  Volume : 55  |  Issue : 4  |  Page : 292-293  

Disulfiram-like reaction with ornidazole

V Sharma, A Sharma, V Kumar, S Aggarwal 
 Department of Medicine, University College of Medical Sciences & GTB Hospital, Delhi, India

Correspondence Address:
V Sharma
Department of Medicine, University College of Medical Sciences & GTB Hospital, Delhi
India

Many drugs are implicated in causation of disulfiram-like reaction. The disulfiram-like reaction can vary in severity and can occasionally be fatal. The reaction is believed to result from inhibition of metabolism of acetaldehyde to acetate by inhibition of aldehyde dehydrogenase. The increase in serum acetaldehyde results in unpleasant clinical manifestations. Metronidazole is known to cause disulfiram-like reaction. Although no previous report has implicated ornidazole in causation of disulfiram-like reaction, caution has been advised with the use of all imidazoles. We report the case of a 48-year-old male, who was taking ornidazole and developed features of disulfiram-like reaction after taking alcohol. The patient was managed with supportive measures and improved. The report highlights the need for clinicians to advise patients to restrict intake of alcohol if they are being prescribed imidazole derivatives.


How to cite this article:
Sharma V, Sharma A, Kumar V, Aggarwal S. Disulfiram-like reaction with ornidazole.J Postgrad Med 2009;55:292-293


How to cite this URL:
Sharma V, Sharma A, Kumar V, Aggarwal S. Disulfiram-like reaction with ornidazole. J Postgrad Med [serial online] 2009 [cited 2020 Apr 5 ];55:292-293
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2009;volume=55;issue=4;spage=292;epage=293;aulast=Sharma;type=0


 
Sunday, April 5, 2020
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer